Advertisement

Chinese Annals of Mathematics, Series B

, Volume 38, Issue 2, pp 393–412 | Cite as

Quantitative stability of the Brunn-Minkowski inequality for sets of equal volume

  • Alessio Figalli
  • David Jerison
Article

Abstract

The authors prove a quantitative stability result for the Brunn-Minkowski inequality on sets of equal volume: If |A| = |B| > 0 and |A + B|1/n = (2+δ)|A|1/n for some small δ, then, up to a translation, both A and B are close (in terms of δ) to a convex set K. Although this result was already proved by the authors in a previous paper, the present paper provides a more elementary proof that the authors believe has its own interest. Also, the result here provides a stronger estimate for the stability exponent than the previous result of the authors.

Keywords

Quantitative stability Brunn-Minkowski Affine geometry Convex geometry Additive combinatorics 

2000 MR Subject Classification

49Q20 52A40 52A20 11P70 

Preview

Unable to display preview. Download preview PDF.

Unable to display preview. Download preview PDF.

Notes

Acknowledgments

This work started during Alessio Figalli’s visit at MIT during the fall 2012. Alessio Figalli wishes to thank the Mathematics Department at MIT for its warm hospitality.

References

  1. [1]
    Christ, M., Near equality in the two-dimensional Brunn-Minkowski inequality, Preprint, 2012. http://arxiv. org/abs/1206.1965Google Scholar
  2. [2]
    Christ, M., Near equality in the Brunn-Minkowski inequality, Preprint, 2012. http://arxiv.org/abs/1207.5062Google Scholar
  3. [3]
    Christ, M., An approximate inverse Riesz-Sobolev inequality, Preprint, 2011. http://arxiv.org/abs/1112.3715Google Scholar
  4. [4]
    Christ, M., Personal communication.Google Scholar
  5. [5]
    Diskant, V. I., Stability of the solution of a Minkowski equation (in Russian), Sibirsk. Mat. Z. 14, 1973, 669–673, 696.MathSciNetGoogle Scholar
  6. [6]
    Figalli, A., Stability results for the Brunn-Minkowski inequality, Colloquium De Giorgi 2013 and 2014, 119–127, Colloquia, 5, Ed. Norm., Pisa, 2014.Google Scholar
  7. [7]
    Figalli, A., Quantitative stability results for the Brunn-Minkowski inequality, Proceedings of the ICM 2014, to appear.Google Scholar
  8. [8]
    Figalli, A. and Jerison D., Quantitative stability for sumsets in Rn, J. Eur. Math. Soc. (JEMS), 17(5), 2015, 1079–1106.MathSciNetCrossRefMATHGoogle Scholar
  9. [9]
    Figalli, A. and Jerison, D., Quantitative stability for the Brunn-Minkowski inequality, Adv. Math., to appear.Google Scholar
  10. [10]
    Figalli, A., Maggi, F. and Pratelli, A., A mass transportation approach to quantitative isoperimetric inequalities, Invent. Math., 182(1), 2010, 167–211.MathSciNetCrossRefMATHGoogle Scholar
  11. [11]
    Figalli, A., Maggi, F. and Pratelli, A., A refined Brunn-Minkowski inequality for convex sets, Ann. Inst. H. Poincaré Anal. Non Linéaire, 26(6), 2009, 2511–2519.MathSciNetCrossRefMATHGoogle Scholar
  12. [12]
    Freiman, G. A., The addition of finite sets. I (in Russian), Izv. Vyss. Ucebn. Zaved. Matematika, 13(6), 1959, 202–213.MATHGoogle Scholar
  13. [13]
    Freiman, G. A., Foundations of a structural theory of set addition, Translated from the Russian, Translations of Mathematical Monographs, Vol. 37. American Mathematical Society, Providence, RI, 1973.Google Scholar
  14. [14]
    Gardner, R. J., The Brunn-Minkowski inequality, Bull. Amer. Math. Soc. (N.S.) 39(3), 2002, 355–405.MathSciNetCrossRefMATHGoogle Scholar
  15. [15]
    Groemer, H., On the Brunn-Minkowski theorem, Geom. Dedicata, 27(3), 1988, 357–371.MathSciNetCrossRefMATHGoogle Scholar
  16. [16]
    John F., Extremum problems with inequalities as subsidiary conditions, Studies and Essays Presented to R. Courant on his 60th Birthday, January 8, 1948, 187–204; Interscience, New York, 1948.MathSciNetMATHGoogle Scholar
  17. [17]
    Tao, T. and Vu, V., Additive combinatorics, Cambridge Studies in Advanced Mathematics, 105, Cambridge University Press, Cambridge, 2006.CrossRefGoogle Scholar

Copyright information

© Fudan University and Springer-Verlag Berlin Heidelberg 2017

Authors and Affiliations

  1. 1.Mathematics Dept. RLM 8.100The University of Texas at AustinAustinUSA
  2. 2.Department of MathematicsMassachusetts Institute of TechnologyCambridgeUSA

Personalised recommendations